Backgound: 

A day in Sha Tin can be quite a nice change from the normal tourist spots of Hong Kong island, Kowloon and Lantau. Below is the ideal way to complete a day trip to Sha Tin, seeing 5 nice sights and spending very little money.

Recommended Trip Plan (in order)

1.) Man Fat Sze - 10000 Buddha Monastary (visit early)
Lots of steep steps to climb so you don't want to do this during the heat. 10:00am (1.5-2 hours total time)

2.) New Town Plaza (lunch, coffee or just a break and rest from the temple visit) 12:00-1:30pm (1-1.5 hours.  Excellent lunch options here include the Crystal Jade Xiao Long Bao (dim sum) restaurant.  Other Chinese options include C-Jade Kitchen, a sister restaurant of Crystal Jade Xiao Long Bao Restaurant and the famous chain called Maxim's Palace.  There are numerous other Asian and Western dining options open for lunch at New Town Plaza as well.   

3.) Sha Tin Park - Exist New Town Plaza directly into the Sha Tin Park 1.30-2.15pm (45 minutes)

4.) HK Heritage Museum - Cross the road from the park and enter the museum 2.15-3.15pm (1-1.5 hours)

5.) Che Kung Temple (if time permits) - across the canal from HK Heritage Museum 3.30-4.00pm (30 minutes)

Return to your hotel for a rest prior to having dinner

Sha Tin Race Day

A popular way to spend the day in Sha Tin is at the local Sha Tin Racecourse.  The opening race day, which occurs during the Chinese New Year holiday period occurs here and as well as most Sunday race dates in Hong Kong.  

Visit the Sha Tin Racecourse page for more information on the racing schedule for the Sha Tin Racecourse.